Vol. 263, No. 2, 2013

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 311: 1
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
An analogue to the Witt identity

G. A. T. F. da Costa and G. A. Zimmermann

Vol. 263 (2013), No. 2, 475–494
Abstract

We solve combinatorial and algebraic problems associated with a multivariate identity first considered by Sherman, which he called an analog to the Witt identity. We extend previous results obtained for the univariate case.

Keywords
Sherman identity, paths counting, (generalized) Witt formula, free Lie algebras
Mathematical Subject Classification 2010
Primary: 05C30
Secondary: 05C25, 05C38
Milestones
Received: 5 May 2012
Accepted: 4 September 2012
Published: 31 May 2013
Authors
G. A. T. F. da Costa
Departamento de Matemática
Universidade Federal de Santa Catarina
88040-900 Florianópolis SC
Brazil
G. A. Zimmermann
Departamento de Matemática
Universidade Federal de Santa Catarina
88040-900 Florianópolis SC
Brazil